Aa
A
A
Close
Avatar universal
Verapamil allergy? HELP!
Hey there :)

My doctor prescribed Verapamil (120 mg) for my constant cluster headaches. I took my first pill (i only take one every night) last night. I woke up with really bad eye pain and was sensitive to light and sounds, but the weirdest thing was an itchy, red rash all over my neck and chest!!

Am I allergic to this medication? Should I stop taking it?
Cancel
4 Answers
Page 1 of 1
1355118 tn?1298568479
Hi, welcome to the forum, such reactions are quite rare with verapamil but can be possible. It is known to cause rash in 1.2 % of patients. Eye symptoms are suggestive of allergic conjunctivitis.

- Firstly you need to undergo examination of the eye which includes External examination, Slit-lamp examination of Eyelids, Conjunctiva, Tear film and Cornea by an Ophthalmologist.
- Frequent use of artificial tears.
- avoid further exposure to verapamil and report this to your doctor immediately.
- Short-term administration of over-the-counter topical antihistamine/vasoconstictor agents will help.
- This condition also needs systemic anti histamines and corticosteroid against prescription. I suggest you to consult your doctor. Take care and regards.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you for your response!

Throughout the week after I posted this, the rash spread over my torso, arms, hands, legs (everywhere). Now it's gone. (I stopped taking Verapamil after I discovered the rash.)

But a week BEFORE this i was taking an antibiotic (I had my wisdom teeth removed) ... could the rash be from the antibiotic?

Thank you so much!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I 've been taking verapamil for just a couple of days 120mg.  I am taking it for high blood pressure.  I dont do very well with medication as it is if there is a side effect it will find me.  But with verapamil I have never felt so bad on a medication.  My hands feel swollen and tingly.  I feel like a have a bad case of the flu.  The best I can do is go from the bed to the bathroom because I feel like I will hit the ground.  I check my blood pressure twice a day it it has been 100/68.  I am ready to get off of this because i just cant function.  I know my doctor is getting annoyed because this is the 3rd one we tried.  Diovan swelled up my mouth and tongue and a non stop dull headache and another one I cant think of which gave me dull depress feeling.  Guess i am just as frustrated as my doctor but I have to ignore that and speak up when something is just not working.  Anyone else experience flu like symptoms and tingly feelings in your hands?

Thanks in advance
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Dont bother with drugs, i have tried verapamil and i also get sideeffects, ive tried so many tdifferent things and i am proned to side effects, unfortunately we are people whos bodies cant tolerate constant drugs in our system. Its a good thing. I would suggest you see a naturalpathic doctor like i have. They are a great help. You just need to find a good one like i have and stick with the plan.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Asthma Answerers
209987 tn?1451939065
Blank
tschock
AB
746512 tn?1388811180
Blank
Tammy2009
Calgary, AB
363281 tn?1353103243
Blank
SassyLassie
Nelson, New Zealand